MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 29MM; PRSTHIS, KNEE,SEMI-CNSTRIND, CMNTD, POLYMER/MTL/PLYMR

SMITH & NEPHEW, INC. GII OVAL RESURFACING PAT 29MM; PRSTHIS, KNEE,SEMI-CNSTRIND, CMNTD, POLYMER/MTL/PLYMR
Model Number 71421029
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after closing the incision it was noticed that during flexion the patella made a clinking sound.It could happen because the 29 mm patella used was too small.The patella was removed and placed a bigger one from a competitor.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that after closing the incision it was noticed that during flexion the patella made a clinking sound.It could happen because the 29 mm patella used was too small.The patella was removed and placed a bigger one from a competitor.The affected genesis ii oval resurfacing patellar component, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.No medical documents were received for investigation.Therefore no medical assessment can be performed at this time.Review of the instructions for use and risk management files identified the reported failure as potential adverse events.Possible causes could include but are not limited to size of device or alignment.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
GII OVAL RESURFACING PAT 29MM
Common Device Name
PRSTHIS, KNEE,SEMI-CNSTRIND, CMNTD, POLYMER/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9553556
Report Number1020279-2020-00114
Device Sequence Number16634289
Product Code JWH
UDI-Device Identifier03596010485052
UDI-Public03596010485052
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421029
Device Catalogue Number71421029
Device Lot Number19HM02936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2021
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
12/12/2019
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date05/06/2020
04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;